MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG CONSTRAINED INSERT 28F; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG CONSTRAINED INSERT 28F; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Model Number 690-00-28F
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374); Ambulation or Postural Difficulties (2544)
Date of Event 08/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Bipolar portion dislocated despite appropriate implant positioning with a simple twist and fall.Bipolar portion separated from head subsequently in the tissues.Residual liner came out too easily from the trident shell.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding dislocation involving a trident liner was reported.The event of dislocation was confirmed through clinician review of the provided medical records.Disassociation could not be confirmed.Method & results: -product evaluation and results: the liner was returned with the head disassembled.Damage consistent with explanation damage was observed on the liner.The returned device was evaluated by a material analysis engineer who indicated: the universal head was returned disassembled from the constrained liner.Scratching was observed on the articulating surface of the constrained liner (4099-42f); this is a common damage mode of uhmwpe.Damage consistent with the explantation process was observed on the proximal surface of the constrained liner.Burnishing consistent with impingement against the hip stem was observed on the distal rim of the constrained liner.Damage consistent with contact against a hard object was observed outer articulating surface of the universal head (uh1-42-28).Energy dispersive spectroscopy (eds) showed that the outer head (uh1-42-28) was consistent with astm f75 whish is consistent with the drawing.Based on the given information no materials or manufacturing discrepancies were observed on the surfaces examined.-medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: x-ray confirms dislocated constrained liner.Need additional information; primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: the event of dislocation was confirmed based on the x-rays provided.The exact cause of the event cannot be confirmed as insufficient information was provided.Further information such as primary and revision operative reports, clinical and past medical history as well as additional serial dated x-rays are required to complete the investigation and determine a root cause.No further investigation for this event is possible at this time as no devices and /or insufficient information was received by stryker orthopaedics.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT 0 DEG CONSTRAINED INSERT 28F
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9109354
Report Number0002249697-2019-03309
Device Sequence Number3762140
Product Code KWZ
UDI-Device Identifier07613327025552
UDI-Public07613327025552
Combination Product (Y/N)N
PMA/510(K) Number
K061654
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number690-00-28F
Device Catalogue Number690-00-28F
Device Lot Number7V5PY8
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2019
Initial Date Received by Manufacturer 08/27/2019
Supplement Date Received by Manufacturer02/14/2020
Initial Report FDA Received Date09/24/2019
Supplement Report FDA Received Date03/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient Weight83